Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 17, 2009, 2:12 PM CDT for Gage County, Pawnee County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 17, 2009, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Gage County, NE, Pawnee County, NE
The radar
The Topeka radar (KTWX), 129 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:18 PM CDT | TORNADO | 3 S Odell, NE | ALONG THE NEBRASKA AND KANSAS STATE LINE. |
| Jun 17, 2:22 PM CDT | HAIL 1 | 1 W Odell, NE | |
| Jun 17, 2:25 PM CDT | HAIL 1.75 | Odell, NE | REPORTED ON SOUTH SIDE OF ODELL |
| Jun 17, 2:27 PM CDT | HAIL 2.75 | 2 S Odell, NE | REPORTED TO BE BREAKINGWINDSHIELDS OF SPOTTERS CARS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 171912 TOROAX NEC067-133-172000- /O.NEW.KOAX.TO.W.0014.090617T1912Z-090617T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 212 PM CDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA EXTREME SOUTHWESTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 300 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTHWEST OF ODELL...OR 20 MILES SOUTHWEST OF BEATRICE...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ODELL...WYMORE...BLUE SPRINGS...BARNESTON AND LIBERTY PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690 TIME...MOT...LOC 1912Z 249DEG 31KT 4001 9687 $$ DEWALD
4 follow-up statements
000 WWUS53 KOAX 171919 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 219 PM CDT WED JUN 17 2009 NEC067-133-172000- /O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/ GAGE NE-PAWNEE NE- 219 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES... AT 218 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED SOUTH OF ODELL ALONG THE KANSAS AND NEBRASKA STATE LINE...OR 17 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...WYMORE...BLUE SPRINGS...BARNESTON AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY. && LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690 TIME...MOT...LOC 1919Z 247DEG 28KT 4003 9682 $$ DEWALD
000 WWUS53 KOAX 171928 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 228 PM CDT WED JUN 17 2009 NEC067-133-172000- /O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/ GAGE NE-PAWNEE NE- 228 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES... AT 225 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF ODELL ALONG THE NEBRASKA AND KANSAS BORDER...OR 20 MILES SOUTH OF BEATRICE...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BARNESTON AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM HAS PRODUCED BASEBALL SIZE HAIL 2 MILES SOUTH OF ODELL...AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 60 MPH. WINDSHIELDS HAVE BEEN KNOCKED OUT IN SOME VEHICLES. && LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690 TIME...MOT...LOC 1926Z 270DEG 25KT 3999 9670 $$ DEWALD
000 WWUS53 KOAX 171948 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 248 PM CDT WED JUN 17 2009 NEC067-133-172000- /O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/ GAGE NE-PAWNEE NE- 248 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE ANOTHER POSSIBLE TORNADO WITH ANOTHER STORM MOVING THROUGH THE AREA. THIS TORNADO WAS LOCATED 6 MILES EAST OF ODELL...OR 17 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BARNESTON...WYMORE AND BLUE SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690 TIME...MOT...LOC 1947Z 241DEG 9KT 4002 9669 $$ DEWALD
000 WWUS53 KOAX 171957 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 257 PM CDT WED JUN 17 2009 NEC067-133-172007- /O.EXP.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/ GAGE NE-PAWNEE NE- 257 PM CDT WED JUN 17 2009 ...THE TORNADO WARNING FOR EXTREME WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES EXPIRES AT 300 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE CAPABLE OF PRODUCING A TORNADO...HOWEVER LARGE HAIL AND STRONG WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS SOUTHEASTERN GAGE COUNTY. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING. LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690 TIME...MOT...LOC 1957Z 241DEG 9KT 4003 9666 $$ DEWALD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 9:59 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 9:59 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 959 AM CDT WED JUN 17 2009 .DISCUSSION... MUCH OF THE CWFA WAS PLACED INTO A MODERATE RISK OF SEVERE WEATHER WITH THE 13Z SPC DAY 1 OUTLOOK. THUS...WE WILL BE DOING AN 18Z UPPER AIR SOUNDING. IN THE MEANTIME...CONVECTION THAT DEVELOPED ALONG THE NOSE OF THE LOW LEVEL JET ACROSS CENTRAL NEBRASKA WAS NOT HANDLED AT ALL BY MOST OF THE MODELS...EXCEPT PERHAPS THE HRRR...AND MOST RECENT RUNS OF THE RUC. THE EASTERN EXTENT OF THIS IS PRODUCING A FEW SPRINKLES IN THE PLATTE RIVER VALLEY CURRENTLY...AND THE REMAINS OF THIS SYSTEM COULD MOVE INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA THROUGH THE REMAINDER OF THE MORNING AND EARLY AFTERNOON. THIS IS NOT THE REASON FOR THE MODERATE RISK. FOCUS SHIFTS TO DEVELOPING SEVERE WEATHER SCENARIO FOR THIS AFTERNOON AND EVENING. SUBJECTIVE 12Z UPPER AIR DATA REVEALED A BUILDING RIDGE ACROSS THE PLAINS...WITH A HEALTHY CAP AT H70 NOTED ACROSS KANSAS AND POINTS SOUTH. COMBINED WITH INCREASING HEIGHTS AND BUILDING CAP INTO OUR AREA...CONVECTION INITIALLY MAY BE HARD TO DEVELOP GIVEN THESE NEGATIVE FACTORS. 14Z SUBJECTIVE SURFACE ANALYSIS PLACED A LOW ACROSS SOUTHWEST KANSAS...WITH A CURVY WARM FRONT THAT WAS MOSTLY LIKELY LOCATED JUST SOUTH OF THE NEBRASKA/KANSAS BORDER REGION...BASED ON THERMAL AND MOISTURE PATTERNS. THIS FRONTAL BOUNDARY WILL BE WATCHED THIS AFTERNOON...AND ALONG OR NORTH OF IT WILL BE THE PRIMARY HOT SPOT DURING THE PEAK HEATING AS H85 MOISTURE NOTED ACROSS THE KS/OK REGION SHIFTS NORTH...IN CONJUNCTION WITH A PLUME OF VERY STEEP MID LEVEL LAPSE RATES. BOTH THE 12Z NAM AND LATEST RUC ARE INDICATING THE CAP WILL BREAK IN THIS AREA... AND GIVEN THE HUGE MUCAPE VALUES EXCEEDING 5000 J/KG AND BULK SHEAR VALUES EXCEEDING 50KTS...THE STORMS SHOULD GO EXPLOSIVELY SEVERE. DURING THIS TIME...THE LOW LEVEL 0-1KM SHEAR IS SOMEWHAT UNIMPRESSIVE AROUND 5 KTS AT 21Z...BUT INCREASES TO 15 TO 25 KTS BY 00Z-03Z. GIVEN STORMS PROXIMITY TO A WARM FRONT...THEY CERTAINLY COULD BE TORNADIC EARLY ON THOUGH...AND ESPECIALLY AS THE LOW LEVEL SHEAR INCREASES. SECONDARY FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS CENTRAL NEBRASKA LATE THIS AFTERNOON TOO...MORE WITHIN THE UPSLOPE REGIME. WOULD EXPECT THESE STORMS TO POSSIBLY BE TORNADIC TOO IN THEIR INITIAL DEVELOPMENT...BUT THEN AS THEY CONGEAL INTO A FORWARD PROPAGATING MCS...THE FOCUS SHOULD SHIFT TO A WIDESPREAD DAMAGING WINDS AND LARGE HAIL EVENT AS IT ROLLS EASTWARD THROUGH OUR AREA DURING THE EVENING AND INTO THE EARLY OVERNIGHT. WHILE THE MESOSCALE DETAILS HAVE YET TO BE DETERMINED OF EXACTLY WHERE AND WHEN DEVELOPMENT WILL OCCUR...THESE FACTORS SHOULD REVEAL THEMSELVES THROUGHOUT THE DAY. && .PREV DISCUSSION... /ISSUED 314 AM CDT WED JUN 17 2009/ DISCUSSION... BREAK IN WEATHER THIS MORNING IN MIDST OF AN ACTIVE PATTERN. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES BROAD SWLY FLOW ACROSS THE CONUS...WITH UPPER LOW CENTERED IN NRN ND AND STRONG TROUGH/WEAK LOW IN SRN CA. SHORTWAVES WERE ANALYZED FROM SRN ID THROUGH NV/UT BORDER...AS WELL AS IN THE MID-MS RIVER VALLEY...WITH STRONGER WAVE COMING ASHORE IN BC/WA ASSOCIATED WITH 50M 500MB HT FALLS. MOISTURE AXIS REMAINS IN PLACE FROM CTRL TX THROUGH CTRL PLAINS AND EWD INTO THE OH/TN RIVER VALLEYS. 850MB LOW WAS CENTERED IN SRN ND/NRN SD ASSOCIATED WITH UPPER LOW WITH WARM FRONT EXTENDING THROUGH IA/IL TOWARD KY/TN...WITH ONLY WEAK 850MB WINDS IN KS/NEB AS LOW-LEVEL JET EXTENDED FROM TX/OK INTO SRN MO. SURFACE LOW AT 07Z WAS CENTERED IN SERN CO/NERN NM...WITH SECONDARY LOW IN CTRL SD. WEAK SFC AND 850MB WINDS WERE NOTED IN AREA OBS AND PROFILERS. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THIS AFTN/TNGT...ALONG WITH EVOLUTION OF PATTERN THROUGH THE WEEKEND. STRONG SFC HEATING IS EXPECTED TODAY WITH SRLY/SERLY WINDS AND MAINLY PARTLY CLOUDY SKIES. LOW-LEVEL MOISTURE IS ALREADY IN PLACE AND IS PROGGED TO INCREASE SOMEWHAT THROUGH THE DAYS...PUSHING DEWPOINTS NEAR 70F ACROSS MUCH OF THE SRN CWA. WARM FRONT IS PROGGED TO DEVELOP/LIFT INTO SRN NEB BY THIS AFTN AS SFC LOW SLIDES INTO WRN KS...WITH STRONG INSTABILITY DEVELOPING ON BOTH SIDES OF THE BDRY BUT CAPPING ALSO IN PLACE /PARTICULARLY IN THE WARM SECTOR/. HEATING IS PROGGED TO OVERCOME CAP NEAR/N OF FRONT BY LATE AFTN...THOUGH WARM SECTOR MAY REMAIN CAPPED THROUGH THE DAY. WITH 850MB JET RE-FOCUSING NWD INTO SRN NEB AND 500MB FLOW AROUND 40-50KT...DEEP LAYER SHEAR IS MORE THAN ADEQUATE FOR SUPERCELL STRUCTURES. FCST HODOGRAPHS ACROSS THE CWA ARE RATHER IMPRESSIVE WITH STRONGLY VEERED SFC WINDS...GOOD 0-3KM TURNING...AND 0-1KM SHEAR AROUND 20KT ORIENTED AROUND 60-90 DEGREES FROM THE SFC FRONT. MAIN LIMITING FACTOR TODAY IS LACK OF A DEFINED 500MB WAVE...WITH TROUGH DIGGING INTO THE ROCKIES BUT ONLY THE SLIGHTEST RIPPLE OF A WAVE EVIDENT IN 500MB VORTICITY OR 300-500MB Q-VECTOR CONVERGENCE FIELDS. OPERATIONAL MODELS AS WELL AS SREF MEMBERS AND HI-RES RUNS DO OVERCOME CAP DESPITE WEAK UPPER-LEVEL FORCING...BREAKING PRECIP OUT IN SERN NEB BETWEEN 22Z- 00Z. STORMS THIS AFTN/EVNG WILL HAVE POTENTIAL TO BECOME SEVERE QUICKLY GIVEN STRONG /2500-3500+/ PROGGED CAPE AND STEEP /7-8C/ MID-LEVEL LAPSE RATES. WITH PROGGED HODOGRAPHS...STORMS WILL HAVE POTENTIAL TO PRODUCE TORNADOES ALONG WITH LARGE HAIL/DAMAGING WINDS. WITH WEAK UPPER FORCING...COVERAGE MAY BE LOW INITIALLY...AND HENCE HAVE KEPT CHC POPS IN THE AFTN...INCREASING TO LIKELIES IN THE NRN HALF OF THE CWA IN THE EVNG AS CONVECTION GROWS UPSCALE. WILL LIKELY SEE PRECIP MOVE THROUGH THE CWA AND OUT BY MORNING HOURS THURS. WARM AIR ADVECTION CONTINUES THURS...WITH WINDS VEERING TO SWLY AS SFC LOW MOVES UP INTO MN. STRONG WAVE WILL SLIDE ACROSS THE DAKOTAS TOWARD THE NRN GT LAKES. HOWEVER...PROGS NOW INDICATE CWA REMAINING CAPPED...WITH PRECIP DEVELOPING MAINLY N/NE OF CWA ON THURS. WITH STRONG WAVE MOVING ACROSS THE NRN PLAINS AND WEAK SFC WIND SHIFTS...HESITATE TO PULL POPS COMPLETELY...BUT DID TONE DOWN ON THURS. BETTER CHANCE NOW LOOKS TO ARRIVE ON THURS NT/FRI AS MID-LEVEL TROUGH AXIS MOVES THROUGH THE CWA...ALONG WITH SECONDARY/REINFORCING WAVE MOVING THROUGH SD/NEB INTO IA. INCREASED POPS ON FRI DAYTIME TO REFLECT THIS TREND...AND INCREASED TEMPS ON THURS TO REFLECT POTENTIAL FOR MORE WARMING AND LESS CLOUDS/PRECIP. QUIETER WEATHER SHOULD BE IN PLACE FRI NT/SAT AS MID/UPPER-LEVEL RIDGE AXES PASS THROUGH THE PLAINS...ALONG WITH SFC HIGH SLIDING THROUGH ON SAT. RETURN FLOW IS PROGGED BEGINNING SAT NT. CURRENT FORECAST IS DRY FOR SAT NT...BUT MAY NEED TO CONSIDER ADDING POPS AS WARM/MOIST AIR ADVECTION INCREASES ON THE NOSE OF LOW-LEVEL JET POINTING INTO NEB. TEMPS FRI/SAT WILL BE COOLED AS MID-LEVEL TEMPS DECREASE IN WAKE OF FRI TROUGH. MADE FEW CHANGES BEYOND SAT GIVEN USUAL LOW PREDICTABILITY OF THIS PATTERN AND EMPHASIS ON MESOSCALE INFLUENCE ON FORECAST. AVIATION... FOR TAF SITES KOFK/KOMA/KLNK VALID THROUGH 18/12Z. VFR CONDS EXPECTED THRU THE PERIOD. MAY SEE SOME MID/HIGH LVL CLDS THRU THE DAY AS WARM AIR ADVECTION INCREASES. AS A WARM FRONT LIFTS NWD TOWARD THE TERMINALS LATE THIS AFTN...SOME POTENTIAL FOR ISO CONVECTION TO DVLP...BUT GIVEN THE STG CAP AND LITTLE LARGE-SCALE FORCING WL LEAVE TAFS DRY ATTM FOR THE AFTN. A LITTLE BETTER CHC OF TSRA WL MOV INTO AFTER 03Z AT OMA/LNK AS WRN HI PLAINS CONVECTION SHIFTS EWD THIS EVNG. AGAIN TIMING OF THIS IS UNCERTAIN AND WL LEAVE OUT UNTIL BETTER TIMING CAN BE DEFINED. MVFR CONDS WLD BE POSSIBLE WITH TSRA THIS EVNG THOUGH IF THEY OCCUR. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Jun 17, 11:47 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1147 AM CDT WED JUN 17 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1147 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF THE AREA FOR LATE THIS AFTERNOON AND TONIGHT...GENERALLY SOUTH OF A LINE FROM NELIGH NEBRASKA TO ONAWA IOWA. THUNDERSTORMS MAY DEVELOP ALONG A WARM FRONT IN SOUTH CENTRAL TO SOUTHEAST NEBRASKA LATE THIS AFTERNOON...ALTHOUGH A STRONG CAP WILL BE IN PLACE WHICH COULD LIMIT THE POTENTIAL DEVELOPMENT. IF STORMS CAN MANAGE TO BREAK THE CAP...THE STORMS COULD BECOME SEVERE VERY FAST DUE TO EXTREME INSTABILITY AND HIGH WIND SHEAR IN THE AREA. THESE STORMS WOULD BE SUPERCELL STORMS AND WOULD HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. THIS WOULD MAINLY BE SOUTH OF A LINE FROM ABOUT COLUMBUS TO PLATTSMOUTH. A SECONDARY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS CENTRAL NEBRASKA LATE THIS AFTERNOON AS WELL. THE STORMS SHOULD THEN MERGE INTO A FORWARD MOVING CLUSTER OF SEVERE STORMS MOVING EAST THROUGH MUCH OF THE AREA THROUGH THE EVENING HOURS AND INTO THE OVERNIGHT PERIOD. THESE STORMS INITIALLY HAVE THE POTENTIAL TO PRODUCE TORNADOES ACROSS CENTRAL AND EASTERN NEBRASKA... BUT SHOULD TRANSITION MOSTLY TO A LARGE HAIL AND DAMAGING WIND THREAT AS BOWING LINE SEGMENTS DEVELOP WITHIN THE SYSTEM. LOCALLY HEAVY RAINFALL WOULD ALSO ACCOMPANY THE STORMS THROUGH THE NIGHT AS THEY MOVE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE VERY LATE THURSDAY AFTERNOON THROUGH EARLY FRIDAY ACROSS THE AREA. THERE IS A SLIGHT CHANCE THAT A FEW STORMS ON THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE OUTLOOK AREA. IN ADDITION...A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA WILL BE CONDUCTED AT 130 PM. DEWALD
In the hours before
Local storm report, Jun 17, 1:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
142 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL SE FAIRBURY 40.14N 97.18W
06/17/2009 E1.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 17, 1:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
147 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL FAIRBURY 40.14N 97.18W
06/17/2009 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 17, 1:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
151 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL DILLER 40.11N 96.94W
06/17/2009 E0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 17, 1:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
154 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 5 SW FAIRBURY 40.09N 97.24W
06/17/2009 E3.00 INCH JEFFERSON NE STORM CHASER
&&
DEWALDLocal storm report, Jun 17, 1:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
156 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL FAIRBURY 40.14N 97.18W
06/17/2009 E1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 17, 2:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HEAVY RAIN 5 S FAIRBURY 40.07N 97.18W
06/17/2009 M1.12 INCH JEFFERSON NE CO-OP OBSERVER
0209 PM HAIL DILLER 40.11N 96.94W
06/17/2009 M1.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 50 min |
| Jun 17, 12:47 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 58 min |
| Jun 17, 1:39 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 66 min |
| Jun 17, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee, Richardson | 63 min |
| Jun 17, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 50 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 62 min |
| Jun 17, 6:49 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 56 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.